advertisement
Question
Posted by: Sheri | 2011/05/06

Mom''s Dementia

Dr had prescribed 1,5mg Haloperidol, are there side effects?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Haloperidol is a type of medicine known as an antipsychotic. It is used in the treatment of various psychiatric illnesses.

This medicine may cause drowsiness. If affected do not drive or operate machinery. Alcohol should be avoided. If you have been taking this medicine for a long time, for example to treat schizophrenia, you should not suddenly stop taking it unless your doctor tells you to, even if you feel better and think you don't need it any more. This is because the medicine controls the symptoms of the illness but doesn't actually cure it. This means that if you suddenly stop treatment your symptoms could come back. Stopping the medicine suddenly may also rarely cause withdrawal symptoms such as nausea, vomiting or difficulty sleeping. When treatment with this medicine is stopped, it should be done gradually, following the instructions given by your doctor.
Your doctor may want to check your heart function with an ECG before you start treatment with this medicine, and may want to do further checks from time to time throughout your treatment.
Consult your doctor immediately if you experience abnormal movements, particularly of the face, lips, jaw and tongue, while taking this medicine. These symptoms may be indicative of a side effect known as tardive dyskinesia, and your doctor may ask you to stop taking this medicine, or decrease your dose.
Consult your doctor immediately if you experience the following symptoms while taking this medicine: high fever, sweating, muscle stiffness, faster breathing and drowsiness or sleepiness. These symptoms may be due to a rare side effect known as the neuroleptic malignant syndrome, and your treatment may need to be stopped.

(Source: netdoctor)

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2011/05/08

Haloperidol is a type of medicine known as an antipsychotic. It is used in the treatment of various psychiatric illnesses.

This medicine may cause drowsiness. If affected do not drive or operate machinery. Alcohol should be avoided. If you have been taking this medicine for a long time, for example to treat schizophrenia, you should not suddenly stop taking it unless your doctor tells you to, even if you feel better and think you don't need it any more. This is because the medicine controls the symptoms of the illness but doesn't actually cure it. This means that if you suddenly stop treatment your symptoms could come back. Stopping the medicine suddenly may also rarely cause withdrawal symptoms such as nausea, vomiting or difficulty sleeping. When treatment with this medicine is stopped, it should be done gradually, following the instructions given by your doctor.
Your doctor may want to check your heart function with an ECG before you start treatment with this medicine, and may want to do further checks from time to time throughout your treatment.
Consult your doctor immediately if you experience abnormal movements, particularly of the face, lips, jaw and tongue, while taking this medicine. These symptoms may be indicative of a side effect known as tardive dyskinesia, and your doctor may ask you to stop taking this medicine, or decrease your dose.
Consult your doctor immediately if you experience the following symptoms while taking this medicine: high fever, sweating, muscle stiffness, faster breathing and drowsiness or sleepiness. These symptoms may be due to a rare side effect known as the neuroleptic malignant syndrome, and your treatment may need to be stopped.

(Source: netdoctor)

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement